Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switch after 5+ yrs
Nov 27, 2005

My Dr recently susgested switching from Viread+Trizavir to Viriad+3TC+Sustiva. It's been many yrs since I've researched drugs and I dont know where to start. HIV+ for over 12yrs, past five+ undetectable with current meds, with slowly increasing T-cells. His reasoning is toxicity of AZT, esp since only other lab of note is my CK which has been rising. Quick glance at Sustiva and there's lots of side effects but wanted to know if you could suggest any people/sites/organizations/anything-at-all to help me compare the pros/cons of the switch as best I can.

Thanks for any help! David

Response from Dr. Wohl

I would not have considered a switch but for the CPK issue. AZT can increase CPK, a muscle enzyme, although usually this is accompanied by symptoms of muscle soreness.

If it seems AZT is the culprit than swapping this out makes sense. One thing you can consider is just adding the Sustiva to your current regimen and if you are tolerating it fine after a week or so, THEN drop the AZT only. I do not know your treatment history and whether you could potentially harbor resistant virus but I am unclear if you need to drop both the AZT and abacavir. Instead, you could change to Epzicom (abacavir+3TC)+Viread+Sustiva. This way the change is less radical.

If you do not tolerate the Sustiva, then it is back to the drawing board.

DW



Previous
peripheral neuropathy
Next
Treatment on the Right Path?Treatment on the Right Path?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement